How Long For Your INR To Rise After S... - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,532 members9,645 posts

How Long For Your INR To Rise After Surgery?

Wurble
Wurble

Hi Folks,

So, my family member had his hip replacement on Saturday, and it went well, but his INR is taking a bit of time to rise; 1.3 on Monday 1.5 yesterday and 1.8 today. They didn't want to discharge him today, saying that they wanted it to be at 2.0, but he nagged them and said he'd get his INR done tomorrow, which he will.

Just curious as to how long your INR took to stabilise after surgery?

Thank you!

Sarah

5 Replies
oldestnewest

Thank you!

He’s on pain meds, so I presume they’re affecting it. I’ve read some studies that show an average of five days for it to rise after surgery. The last surgical procedure he had was a spinal block in Feb, but he was an outpatient so they discharged him

without even checking it.

I don’t know why re LWMH; will talk to him later and find out.

They aimed at 2.0 for it being ‘okay.’ Again, I don’t know why that is. He’s getting it checked today, first thing.

MaryF
MaryFAdministrator

Last time I had surgery, I was on Fragmin injections for three weeks, however I am not on Warfarin, but it does seem to me that some take longer than others to stabilise their INR after surgery than others, so hopefully when he next tests it will still be going in the right direction, even a new drug can effect the INR, so things may take a while to stabilise. MaryF

I personally did have a loop recorder (minor surgery) removed and colonoscopy. I started bridging one week before procedures. From that start (bridging) to the day I was able to start warfarin again, at least 4-5 weeks and still had to play around with warfarin dosage to get INR stable again, so maybe another 1-2 weeks until in my correct range.

You were bang on about INR of 2.0; his healthy ideal is 4.0!

I've always bridged postprocedure with Lovenox injections and Warfarin until I reach my therapeutic range (mine is 2.5 -3.5). Then, i stop taking the injections. Antibiotics always affect my INR.

You may also like...